What do I do if I give my dog too much Benadryl?
If you suspect your dog has overdosed on Benadryl, contact your veterinarian or emergency veterinary hospital immediately.
Some dogs develop an allergic reaction to Benadryl.
If your dog starts having symptoms of an allergic reaction, seek veterinary care immediately.
What happens if a dog eats Benadryl?
An overdose can be fatal. If your dog eats too much Benadryl, call the emergency vet or poison control hotline at (888) 426-4435 right away. Symptoms of overdose include dilated pupils, constipation, rapid heartbeat, behavioral changes, and seizures.
How often can I give my dog Benadryl?
The standard dosage for oral Benadryl for dogs is 1 mg per pound of body weight, given 2-3 times a day. Most diphenhydramine tablets are 25 mg, which is the size used for a 25-pound dog.
How much benadryl can you give a dog that weighs 10 pounds?
The general dose of Benadryl (diphenhydramine) is 2 to 4 mg/kg up to three times day. If your dog weighs 25 lbs (11.3 kg) the dose of Benadryl would be 22.6mg to 45.2mg up to three times a day. Benadryl tablets are available in 25mg and 50mg strength.
How long will a dog sleep on Benadryl?
Benadryl can be given to your dog every eight to twelve hours, so about two to three times per day. If you use the product frequently, it may begin to lose effectiveness over time. In most cases, it is better to administer medication before exposure to allergens.
Can you overdose your dog on Benadryl?
Never give a dog too much Benadryl — an overdose is possible. Abuse of the drug can result in fatal diphenhydramine poisoning, so always consult your veterinarian if you are unsure of proper dosage. Signs of overdose include constipation, agitation, dilated pupils, seizures, and rapid heart rate.
Can dogs overdose on antihistamine?
When accidentally ingested by dogs and cats, antihistamine poisoning can result in clinical signs of severe agitation, lethargy, sedation, aggression, abnormal heart rate, abnormal blood pressure, vomiting, diarrhea, inappetance, seizures, respiratory depression, and even death.